Feeling of something stuck in the throat after swallowing food. I have had 2 scopes and an upper gi and it has proved negative for any problems. Also I clear my throat alot and seem to have an excess of saliva? I was taking desipramine for 20 years before being put on lamotrigine.
The answer is no, firtst of all I checked and there are no such side effects. I aslo take lamictal which is lamotrigine, been on it for 4 or 5 years and never experiencend anything like that.
Now with regards to the other med, I also checked the side effects and none of the ones you describe are listed.
I suggest you contact a Doctor... from a caring individual
Are you for sure that something else you take, or use is not causing you to havw have a drug Interactions of some kind?
I also searched side effects and seen nothing.
I am so sorry for you. It has to be a little scary.
I was put on Lamictal also. While in hospital they gave me mood stabilizers that caused dystonia (stiffening of the muscles) My neck and body would be stiff all over making me miserable. I could barely talk as my throat had seemed to stiffen up too. I hope this has been helpful to you. I cannot take Lamictal.
I know this is a long time from the first question in 2010 but I have the same situation and symptoms. It feels like I have cotton in my throat after taking Lamictal. They say it's acid reflux but it started when the doctor raised the amount of pills I(dosage) I have gone to an ENT and he did a scoping and found nothing. I do not have any symptoms of acid reflux at all. I just saw the posting while looking for side effects and it does say problems with swallowing mostly in woman 50-59 and I have the symptoms. I did not put it together until tonight when my throat was ok until I took my night pills. OMG it has been so bad I do not sleep because I am coughing trying to clear my throat. I tried antacid stuff and it helps some times . I have to see my doctor tomorrow. I was going to a gastro doctor but I'm sure he won't find any thing, unfortunately, I'm.sure it is the pills!!
I have these symptoms with associated cough and a hoarse voice, and I think that these symptoms may well be related to the use of lamotrigine. I have had barium swallow, video fluoroscopy, nasendoscopy and complex electrophysiology. These did reveal some minor pooling of airway secretions in the nasopharynx. Lamotrigine does have some minor anticholinergic properties, and I am wondering whether this may affect neuromuscular co-ordination in the pharynx. My symptoms are slowly getting worse with the passage of time.
I just started this medication and yes... I am having difficulty swallowing. It apparently is somewhat common in women per my doctor.
I found this post after searching for this side effect online.
I take Lamotrigine for Bipolar 2 in mono therapy which has given me a great antidepressive effect. But when increasing from 200 to 250mg I started noticing some difficulties to swallow. I hope this side effect will go away soon. Otherwise I will discuss lowering the dose to 225mg.
I had a very bad gagging reflex. I would throw up very easily when I would get a tickle in the back of my throat from swallowing wrong or a piece of food swallowed wrong. I have had run to the bathroom at work and throw up. The worst was at a restaurant. I did not connect this to the the Lamictal until until I weaned myself down from 200mg to 37.5mg ( do to memory issues, having a hard time finding words to things and inability to process thoughts), I noticed my gag reflex has diminished immensely. I have been on it for 4 yrs
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.